Article

4 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 4 0 0


Annales de Dermatologie et de Vénéréologie
Volume 143, n° 3
pages 215-218 (mars 2016)
Doi : 10.1016/j.annder.2015.12.013
Received : 20 May 2015 ;  accepted : 16 December 2015
Syndrome de Lyell à l’acide fusidique oral d’évolution fatale
Lethal Lyell's syndrome induced by fusidic acid
 

C. Cluzel a, P. Pralong a, , S. Logerot b, M. Sabatier-Vincent a, M. Tardieu a, N. Pinel c, M.-T. Leccia a
a Clinique universitaire de dermatologie, allergologie et photobiologie, CHU de Grenoble, boulevard de la Chantourne, CS10217, 38043 Grenoble cedex 9, France 
b Centre régional de pharmacovigilance, CHU de Grenoble, boulevard de la Chantourne, CS10217, 38043 Grenoble cedex 9, France 
c Service d’anatomo-pathologie, CHU de Grenoble, boulevard de la Chantourne, CS10217, 38043 Grenoble cedex 9, France 

Auteur correspondant.
Résumé
Introduction

Nous rapportons une observation originale de syndrome de Lyell d’évolution rapidement fatale secondaire à la prise d’acide fusidique par voie orale.

Observation

Une femme de 82ans était adressée en urgence pour « décollement cutané étendu ». L’examen clinique trouvait une fièvre à 39°C, des ulcérations buccales et oculaires et un décollement épidermique sur plus de 70 % de la surface corporelle avec présence d’un signe de Nikolsky, permettant de poser le diagnostic de syndrome de Lyell. La biopsie cutanée confirmait le diagnostic avec un aspect histologique de nécrose épidermique totale. L’historique médicamenteux trouvait la prise récente d’une antibiothérapie orale par acide fusidique (Fucidine®), introduite 12 jours plus tôt pour une escarre chronique sacrée. Aucun traitement autre que l’acide fusidique n’avait été introduit dans les mois précédant le tableau. L’évolution était rapidement fatale en 24heures.

Discussion

L’acide fusidique (Fucidine®) est essentiellement connu par les dermatologues sous forme de topique pour le traitement des surinfections staphylococciques cutanées. Son utilisation par voie orale est plus rare, indiquée dans des infections staphylococciques cutanées, osseuses ou articulaires. Il s’agit ici à notre connaissance du premier cas décrit dans la littérature de syndrome de Lyell à l’acide fusidique oral. La base nationale de pharmacovigilance rapporte un autre cas pour lequel l’acide fusidique oral pourrait être imputable.

Conclusion

L’acide fusidique doit être considéré comme un pourvoyeur potentiel de toxidermies graves, notamment de nécrolyse épidermique toxique.

The full text of this article is available in PDF format.
Summary
Background

Herein, we report the first case of toxic epidermal necrosis due to oral fusidic acid having a fatal outcome.

Patients and methods

An 82-year-old woman was referred to our dermatology department for generalized bullous skin eruption. Clinical examination showed fever, oral and ocular ulcerations, and epidermal detachment involving more than 70 % of her body surface area together with a positive Nikolsky sign. Lyell's syndrome was diagnosed. Cutaneous histology showed total epidermal necrosis and a normal dermis. Oral fusidic acid had been prescribed 12days earlier for a chronic sacral pressure sore. No other treatment had been introduced during the previous two months. The outcome was fatal within 24hours.

Discussion

Fusidic acid is commonly used topically by dermatologists for limited staphylococcal skin infections. Oral treatment is rare and is recommended only for skin, bone or joint infections. This is the first reported case of toxic epidermal necrolysis due to oral fusidic acid. The French national drug safety monitoring register contains only one case in which fusidic acid was a possible culprit.

Conclusion

Fusidic acid must be considered a potential source of serious cutaneous adverse reactions, particularly toxic epidermal necrolysis.

The full text of this article is available in PDF format.

Mots clés : Syndrome de Lyell, Nécrolyse épidermique toxique, Toxidermie sévère, Acide fusidique

Keywords : Lyell's syndrome, Toxic epidermal necrolysis, Severe allergic drug eruption, Fusidic acid




© 2016  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline